MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941816270
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent damage occurred.The patient presented with coronary artery disease (cad).The target lesion was located in the coronary artery.A 2.75 x 16mm synergy xd drug eluting stent was advanced for treatment.However, stent fold while trying to cross the lesion.The procedure was completed with another of the same device.There were no patient complications reported and the patient status was stable.
 
Event or Problem Description
It was reported that stent damage occurred.The patient presented with coronary artery disease (cad).The target lesion was located in the coronary artery.A 2.75 x 16mm synergy xd drug eluting stent was advanced for treatment.However, stent fold while trying to cross the lesion.The procedure was completed with another of the same device.There were no patient complications reported and the patient status was stable.It was further reported that during the procedure, the stent failed to cross the lesion and the stent strut was lifted.
 
Additional Manufacturer Narrative
Device evaluation by mfr: synergy xd mr us 2.75 x 16mm stent delivery system (sds).Examination of the crimped stent via scope found evidence of damage with stent struts from the proximal stent region lifted.The undamaged crimped stent od (outer diameter) was measured by snap gauge and the result was 0.0380" this is within max crimped stent profile measurement.The balloon cones were reviewed via scope, and no issues were noted.The balloon wings were tightly wrapped and evenly folded.The balloon had not been subjected to positive pressure.Examination of the tip via scope found no damage to the tip.A visual and tactile examination of the hypotube identified a break on the hypotube shaft located at 65cm distal to the distal end of strain relief as well as multiple kinks.The shaft polymer extrusion including the distal and mid-shaft sections were examined via scope and tactile examination and no issues were noted.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12405526
Report Number2134265-2021-11070
Device Sequence Number17238605
Product Code NIQ
UDI-Device Identifier08714729980889
UDI-Public08714729980889
Combination Product (Y/N)Y
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2023
Device Model NumberH7493941816270
Device Lot Number0026941868
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer09/02/2021
10/12/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date09/16/2021
10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1